MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A cougar guidewire was intended to be used during a procedure for a lesion located in the mid lad, exhibiting no tortuosity, mild calcification and 100% stenosis.No damage noted to packaging.No issues noted when removing device from packaging as per ifu.Device was inspected and prepped per ifu without issue.Device tip was formed by the physician.The lesion was pre-dilated.The device did not pass through a previously deployed stent.No resistance was felt and excessive force was not used.It is reported that the device detached in vivo.The very tip of the wire came off and was trapped between the vessel wall and stent.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information received reported that a stent was placed in the lad lesion and the physician advanced a second cougar into a diagonal branch to protect the vessel.After stent deployment the physician attempted to remove the diagonal wire and the very tip of the wire came off and was trapped between the vessel wall and stent.The wire was unable to be removed and remains trapped between the stent and the intimal lining.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the wire exhibited damage to coils 2cm and 5mm proximal to the first joint, it appears that the wire was torqued resulting in damage to the distal coils.The coils bunched up proximal to the first joint.The distal tip is missing.The coil wire distal tip is stretched, and the inner core and ribbon wire exposed.Close visual inspection under magnification detected the ribbon normally glued to the core wire.The inspection detected a broken coil wire and broken distal ribbon, some twisting was noted to the ribbon.The full length of the wire returned measured 190cm, although the tip ball was missing.Cine analysis: cine review indicates that the tip of the guide wire became entangled with the stent.Upon removal of the guide wire the radiopaque tip coil portion of the guide wire was separated from the guide wire core.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7901566
Report Number1220452-2018-00111
Device Sequence Number1552585
Product Code DQX
UDI-Device Identifier00643169453326
UDI-Public00643169453326
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2021
Device Catalogue NumberCGRXT190HS
Device Lot NumberG18A06956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/19/2018
02/15/2019
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/31/2018
03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight94